MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As lens was removed/replaced in the initial surgery.(b)(6).Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under 12x microscope magnification was performed by a qualified final inspection manufacturing specialist showed no dirt or particle was found.The lens is considered good and passed cosmetic inspection.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that the tecnis symfony multifocal intraocular lens (model zxr00, +24.5 diopter) tore on upon insertion into the eye.The lens was removed and replaced in the same procedure.Reportedly a vitrectomy, incision enlargement and sutures were required.No further information provided.
 
Additional Manufacturer Narrative
Additional information: it was learnt that there was no patient injury.Patient was doing great without any adverse event.Date of birth: (b)(6) 1967.Gender/sex: female.The physicians involved in the case were also provided.The following has been updated accordingly: dr.(b)(6).Health professional: yes.Occupation: physician.All pertinent information available johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7976176
Report Number9614546-2018-00972
Device Sequence Number16564502
Product Code POE
UDI-Device Identifier05050474579187
UDI-Public(01)05050474579187(17)220124
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/24/2018
10/25/2020
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/13/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005